Alert archive / Idaho / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 17, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at May 28, 2005, 6:32 PM MDT for Caribou County, Idaho. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2005, 6:32 PM MDT (00:32 UTC)
- Expired
- May 28, 2005, 7:00 PM MDT
- In force
- 28 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Caribou County, ID
The radar
The Pocatello radar (KSFX), 99 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 220 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2967 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:00 PM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, May 28, 3:00 PM MDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 300 PM MDT SAT MAY 28 2005 .DISCUSSION...CUT OFF LOW IS MOVING INTO NORTHERN CALIFORNIA WITH SWATH OF INSTABILITY AND THUNDERSTORMS ARCING INLAND AHEAD OF IT. THERMAL TROUGH IS ALSO BEING NUDGED EAST AHEAD OF THIS LOW AND AREA OF INSTABILITY EXPANDING INTO CASSIA COUNTY ROUGHLY SOUTH OF A LINE FROM MALAD TO JEROME. ISOLATED THUNDERSTORMS DEVELOPING THIS AREA SHOULD DISSIPATE AROUND 03Z. ALSO HAVE SPOKE OF ENERGY ROTATING AROUND MANITOBA LOW THIS AFTERNOON AND EVENING. APPEARS TO BE SOME BACK DOOR FRONTAL FORCING ALONG THE DIVIDE. NO LIGHTNING YET BUT RADAR INDICATES A FEW CELLS DEVELOPING IN THE UPPER SNAKE HIGHLANDS AS THE AREA FALLS UNDER CYCLONIC SIDE OF H7 DEFORMATION ALOFT. GFS AND NAM IN GOOD AGREEMENT PLACING CENTER OF LOW OVER NORTHERN CALIFORNIA THROUGH 12Z THEN BEGIN TO DIVERGE. GFS APPEARS TO HAVE BETTER CONTINUITY AT THIS POINT TRACKING SLIGHTLY SOUTHEAST THROUGH THE DAY BUT WITH SLOWER SPEED. NAM HAS CORRECTED MORE TOWARDS THE GFS TRACK. BY 00Z RATHER SIGNIFICANT DIFFERENCES IN PLACEMENT OF H7 LOW...H7 WINDS AND THUNDERSTORM MOVEMENT. POPS IN GRIDS A BLEND OF THE TWO MODELS SINCE LOCATION OF WRAP AROUND DIFFICULT TO PLACE AS LOW MOVES EAST. LOT OF BOUNCING ON INSTABILITY PARAMETERS. GENERALLY THINK SHEER WEEK ENOUGH TO PREVENT STRONG THUNDERSTORMS. PRECIPITABLE WATER UP IN NAM AND GAVE BENEFIT OF DOUBT TO HIGHER QPF WITH SLOWER CELL MOVEMENT. FLATTER BUT PROGRESSIVE WESTERLY FLOW STILL THE TREND FOR THE MID TO LATER PART OF THE WEEK. SIGNIFICANT SHORT WAVES WITH SHOWERS EXPECTED WEDNESDAY AND AGAIN FRIDAY NIGHT AND SATURDAY. PATTERN CHANGES TOWARDS LON WAVE TROUGH OVER EASTERN PACIFIC AND WEST COAST BY END OF THE WEEK. RS && .PIH WATCHES/WARNING/ADVISORIES...NONE. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, May 28, 5:40 AM MDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 540 AM MDT SAT MAY 28 2005 IDZ017>025-031-032-291200- LOST RIVER/PASHIMEROI-CACHE VALLEY/IDAHO PORTION- SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY- BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN- CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS- 540 AM MDT SAT MAY 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS THIS AFTERNOON AND EVENING. THESE STORMS ARE EXPECTED TO PRODUCE ONLY LIGHT PRECIPITATION AMOUNTS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES. MEYER
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:36 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 69 min |
| May 29, 4:35 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 55 min |
| May 29, 4:55 PM MDT | Tornado Warning | PIH | Cassia | 20 min |
| May 29, 5:17 PM MDT | Tornado Warning | PIH | Cassia, Power | 26 min |
| May 29, 5:26 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 31 min |
| May 29, 5:55 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 65 min |
| May 29, 5:59 PM MDT | Severe Thunderstorm Warning | PIH | Power | 14 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.